MAUDE Adverse Event Report: ARTHREX, INC. SCRWDRV,CANN.,PINLOCK II,3.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCRWDRV,CANN.,PINLOCK II,3.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCRWDRV,CANN.,PINLOCK II,3.5MM HEX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that an ar-1896 scrwdrv,cann.,pinlock ii,3.5mm hex snapped during use.This occurred on (b)(6) 2024 in (b)(6) hospital during an acl revision.It was reported that a metal interference screw was being inserted into a femoral tunnel.The femoral tunnel diameter was 10mm, btb graft was 10mm and the surgeon selected a 9mm screw.On insertion the surgeon noted the "tough" insertion and with roughly 2 turns to go the screw inserter snapped at the hex driver point (pictured).The broken fragment was left in the insertion point of the screw.The nitiol wire was left in place, so that the fragment was not lost in the joint space and a grasper was used to remove the fragment.The case was completed successfully using an 8mm peek interference screw which had been tapped by the metal screw.There was case involvement.
 
Additional Manufacturer Narrative
Evaluation of the customer's attached picture of an ar-1896.Revealed that the hex tip of the device was broken off.The reported failure is most likely due to user error, specifically from applying excessive force while using the device.The complaint allegation is confirmed upon evaluation of the customer's attached picture.

Brand Name
SCRWDRV,CANN.,PINLOCK II,3.5MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19839481
Report Number1220246-2024-06934
Device Sequence Number6589185
Product Code LXH
UDI-Device Identifier00888867022423
UDI-Public00888867022423
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCRWDRV,CANN.,PINLOCK II,3.5MM HEX
Device Catalogue NumberAR-1896
Device Lot Number8002104
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown